Alert archive / Colorado / Flash Flood Watches in 2018

Flash Flood Watch 7, NWS Pueblo, CO

August 6, 201811 counties in Colorado

NWS Pueblo, CO issued this flash flood watch at Aug 6, 2018, 3:32 AM MDT for 11 counties in Colorado. It took effect at Aug 6, 2018, 12:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Aug 6, 2018, 3:32 AM MDT (09:32 UTC)
In effect from
Aug 6, 2018, 12:00 PM MDT
Expired
Aug 7, 2018, 3:44 AM MDT
In force
16 hr
Issued by
NWS Pueblo, CO
Flood severity
None

Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.5 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 529 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
529 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

991 
WGUS65 KPUB 060932
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
332 AM MDT Mon Aug 6 2018

...Flash Flood Watch in effect for the Pikes Peak region and 
south to the New Mexico border...

.Monsoon moisture combined with upslope flow will lead to an 
enhanced risk for thunderstorms capable of producing flash 
flooding across the southeast mountains, especially the burn scar 
regions.

COZ072>075-079>081-087-088-061745-
/O.NEW.KPUB.FF.A.0007.180806T1800Z-180807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, 
Walsenburg, and Trinidad
332 AM MDT Mon Aug 6 2018

...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS
EVENING...

The National Weather Service in Pueblo has issued a

* Flash Flood Watch for portions of central Colorado and southeast
  Colorado, including Teller County and the Rampart Range, the 
  Sangre De Cristo Mountains, the Wet Mountains, Western Las 
  Animas County, and Huerfano County.
 
* From noon MDT today through this evening

* Upslope flow and monsoon moisture will result in scattered to
  numerous showers and thunderstorms. Locally heavy rainfall will
  be possible, with the burn scars being the most susceptible for
  experiencing flash flooding should a thunderstorm impact these 
  areas.

* Flash flooding, debris flows and rockslides will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
325 
WGUS65 KPUB 061732
FFAPUB

Flood Watch
National Weather Service Pueblo CO
1132 AM MDT Mon Aug 6 2018

...Flash Flood Watch in effect for the Pikes Peak region and
south to the New Mexico border...

.Monsoon moisture combined with upslope flow will lead to an
enhanced risk for thunderstorms capable of producing flash
flooding across the southeast mountains, especially the burn scar
regions.

COZ072>075-079>081-087-088-070145-
/O.CON.KPUB.FF.A.0007.180806T1800Z-180807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, 
Walsenburg, and Trinidad
1132 AM MDT Mon Aug 6 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* Portions of central Colorado and southeast Colorado, including
  Teller County and the Rampart Range, the Sangre de Cristo
  Mountains, the Wet Mountains, Western Las Animas County, and
  Huerfano County. This includes the Junkins, Waldo, Hayden Pass
  and Spring burn scars.

* Through this evening

* Upslope flow and monsoon moisture will result in scattered to
  numerous showers and thunderstorms. Locally heavy rainfall will
  be possible, with the burn scars being the most susceptible to
  flash flooding if a thunderstorm impacts these areas. 

* Flash flooding, debris flows and rockslides will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
025 
WGUS65 KPUB 070122
FFAPUB

Flood Watch
National Weather Service Pueblo CO
722 PM MDT Mon Aug 6 2018

...Flash Flood Watch in effect for the Pikes Peak region and
south to the New Mexico border...

.Monsoon moisture combined with upslope flow will lead to an
enhanced risk for thunderstorms capable of producing flash
flooding across the southeast mountains, especially the burn scar
regions.

COZ072>075-079>081-087-088-070600-
/O.CON.KPUB.FF.A.0007.000000T0000Z-180807T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, 
Walsenburg, and Trinidad
722 PM MDT Mon Aug 6 2018

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

The Flash Flood Watch continues for

* Portions of central Colorado and southeast Colorado, including 
  the following areas, in central Colorado, Teller County and 
  the Rampart Range. In southeast Colorado, Huerfano County, 
  Northern Sangre De Cristo Mountains, Southern Sangre De Cristo 
  Mountains, Western Las Animas County, and Wet Mountains. 

* Until midnight MDT tonight

* Upslope flow and monsoon moisture will result in scattered to 
  numerous showers and thunderstorms. Locally heavy rainfall 
  will be possible, with the burn scars being the most 
  susceptible to flash flooding if a thunderstorm impacts these 
  areas. 

* Flash flooding, debris flows and rockslides will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
182 
WGUS65 KPUB 070556
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
1156 PM MDT Mon Aug 6 2018

...Flash Flood Watch in effect for the Pikes Peak region and
south to the New Mexico border...

.Monsoon moisture combined with upslope flow will lead to an
enhanced risk for thunderstorms capable of producing flash
flooding across the southeast mountains, especially the burn scar
regions.

COZ072>075-079>081-087-088-071000-
/O.EXT.KPUB.FF.A.0007.000000T0000Z-180807T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, 
Walsenburg, and Trinidad
1156 PM MDT Mon Aug 6 2018

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 4 AM MDT TUESDAY...

The Flash Flood Watch is now in effect for

* Portions of central Colorado and southeast Colorado, including 
  the following areas, in central Colorado, Teller County and 
  the Rampart Range. In southeast Colorado, Huerfano County, 
  Northern Sangre De Cristo Mountains, Southern Sangre De Cristo 
  Mountains, Western Las Animas County, and Wet Mountains. 

* Until 4 AM MDT Tuesday

* Upslope flow and monsoon moisture will result in scattered to 
  numerous showers and thunderstorms. Locally heavy rainfall 
  will be possible, with the burn scars being the most 
  susceptible to flash flooding if a thunderstorm impacts these 
  areas. 

* Flash flooding, debris flows and rockslides will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
918 
WGUS65 KPUB 070944
FFAPUB

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Pueblo CO
344 AM MDT Tue Aug 7 2018

...Another round of heavy rainfall possible this afternoon and
evening for the southeast mountains and southern I-25 corridor...

.Plentiful moisture and upslope flow will generate another round
of thunderstorms across southern Colorado this afternoon and
evening with thunderstorms most numerous in and near the southeast
mountains. Thunderstorms will be capable of producing intense
rainfall rates which may result in flash flooding on area burn
scars as well as in urban areas.  Locations with wet soil 
conditions due to heavy rainfall which fell yesterday and 
overnight will also be vulnerable to flash flooding.


COZ072>075-079>081-087-088-071745-
/O.CAN.KPUB.FF.A.0007.000000T0000Z-180807T1000Z/
/O.NEW.KPUB.FF.A.0008.180807T1900Z-180808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Including the cities of La Veta Pass, Poncha Pass, Blanca Peak, 
Cuchara, Stonewall, Weston, Spanish Peaks, Rye, Woodland Park, 
Walsenburg, and Trinidad
344 AM MDT Tue Aug 7 2018

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...
...FLASH FLOOD WATCH IS CANCELLED...

The National Weather Service in Pueblo has issued a

* Flash Flood Watch for portions of central Colorado and southeast
  Colorado, including the Pikes Peak region, the Wets and Sangre
  De Cristo mountains, and Huerfano and western Las Animas 
  counties.

* From 1 PM MDT this afternoon through this evening

* Upslope flow will combine with abundant moisture and instability
  to generate another round of thunderstorms this afternoon and
  evening. Locally heavy rainfall will be possible, with the burn
  scars and urban areas being the most susceptible to flash 
  flooding if a thunderstorm impacts these areas. 

* Flash flooding, debris flows and rockslides will be possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

The Flash Flood Watch for portions of central Colorado and
southeast Colorado has been cancelled. Thunderstorms have moved
east of the area and are no longer expected to bring the threat of
heavy rainfall this morning.

$$

COZ077-078-082>086-094-071745-
/O.NEW.KPUB.FF.A.0008.180807T1900Z-180808T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Eastern Las Animas County-
Including the cities of Coaldale, Cotopaxi, Hillside, Howard, 
Swissvale, Texas Creek, Silver Cliff, Westcliffe, Pikes Peak, 
Canon City, Penrose, Black Forest, Colorado Springs, 
Peterson AFB, Pueblo, Branson, and Kim
344 AM MDT Tue Aug 7 2018

...FLASH FLOOD WATCH IN EFFECT FROM 1 PM MDT THIS AFTERNOON
THROUGH THIS EVENING...

The National Weather Service in Pueblo has issued a

* Flash Flood Watch for portions of central Colorado, east central
  Colorado, and southeast Colorado, the Wet Mountain valley,
  eastern Fremont county, El Paso, Pueblo and western Las Animas
  county.

* From 1 PM MDT this afternoon through this evening

* Upslope flow will combine with abundant moisture and instability
  to generate another round of thunderstorms this afternoon and
  evening. Locally heavy rainfall will be possible, with the burn
  scars and urban areas being the most susceptible to flash
  flooding if a thunderstorm impacts these areas. 

* Flash flooding, debris flows and rockslides will be possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 5, 11:55 PM MDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 5, 11:55 PM MDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1155 PM MDT Sun Aug 5 2018

.SHORT TERM...(This evening through Monday)
Issued at 223 PM MDT Sun Aug 5 2018

Currently...Isolated showers and thunderstorms, a few strong, are
ongoing across the mountains and southern tier of counties.
Thunderstorms are developing in association with mid level energy
advancing east across the northern Rockies in west/southwest flow. A
deepening surface lee trough over the southern plains and easterly
surface winds across much of the plains are also aiding shower and
thunderstorm development east of the mountains. While deep layer
shear is favorable across much of the forecast area, instability is
still on the low side with MLCAPE only around 500-1000 j/kg per SPC
mesoanalysis. This is keeping early/mid afternoon storms sub to low
end severe. Temperatures are in the low/mid 90s across the plains
and low/mid 80s in Colorado Springs and the high valleys.

Rest of Today and Tonight...Thunderstorm activity is forecast to
continue to move east this afternoon and tonight, and should be east
of the I-25 corridor after 7 PM, and mostly out of Colorado after
midnight. Instability will continue to increase, particularly in
areas free of cloud cover, to 1000 - 1500 j/kg across the plains.
Model profiles indicate inverted V profiles with abundant moisture
and skinny CAPE aloft. Shear will remain favorable with a portion of
the mid-level jet advancing overhead and low-level
easterly/southeast winds. Given the environmental conditions, still
expect a few low-end severe storms with hail to around 1" and 60 mph
wind gusts possible. Storms will be capable of producing heavy
rainfall as well. Meanwhile, a convectively-reinforced cold front
will advance down the eastern Colorado plains through the evening,
reaching HWY 50 around midnight, causing winds to become northerly.
Lows this evening will be in the low to mid 60s across the plains,
upper 50s in Colorado Spring, and upper 40s in the San Luis Valley.

Tomorrow....Winds will become easterly upslope across the plains by
late morning/early afternoon. Meanwhile, another potent shortwave
will advance across the northern Rockies in the mid-level
westerlies, with energy extending south through Colorado.
Additionally, southern Colorado will be positioned under the right
entrance region of the upper jet providing another source of large-
scale lift. The low-level easterly flow will drive moisture up
across the plains, with TPW expected to exceed 1.25", and surface
dew points into the upper 50s to low 60s. Abundant low-level
moisture will allow MLCAPE values to rise to 2000-2500 j/kg over the
I-25 corridor and much of the plains. Marginal westerly flow aloft
over surface easterlies will also maintain favorable deep layer
sheer. Thunderstorms will develop by early afternoon across the
high terrain, with best coverage over the eastern mountains.
Scattered storms will have no trouble spreading east onto the I-25
corridor under favorable large scale forcing and surface upslope
flow as mentioned earlier. Given the environmental conditions,
strong to severe storms are expected, with large hail and damaging
winds the main threats. LCL's should be too high for tornados to
be a concern. Given well above average TPW, flash flooding will be
a concern, particularly over burn scars and urban areas. Storms
will be moving pretty quick, however, which will help limit the
threat slightly. Storm coverage will spread east across the
eastern plains through the afternoon and into the evening, with
isolated storms lingering over the eastern mountains and I-25
corridor. Temperatures will be cooler, with highs in the mid to
upper 80s across the plains, upper 70s in Colorado Springs, and
mid 80s in the high valleys.

.LONG TERM...(Monday night through Sunday)
Issued at 223 PM MDT Sun Aug 5 2018

A weather disturbance over eastern CO Mon evening will continue to
enhance precip chances acrs the southeast plains until the late
night hours, when it then moves east of the area.  Widespread precip
is forecast Mon night over the southeast plains, with the potential
for localized flash flooding where heavier areas of precip develop
under the MCS.  It's hard to know where the heavy rain may end up,
but the 4km NAM Nest shows the best potential for heavy rain Mon
evening being mostly south of Highway 50 over Otero, Bent, Prowers,
eastern Las Animas and Baca counties. There could also be a couple
severe storms over the plains.

Tue looks somewhat similar to Mon with low level upslope flow
pushing up against the eastern mtns leading to a good chance for
showers/tstms that will then move out over the plains, mainly in the
evening hours.  Precipitable water (PW) values will still be low
over western areas with probably only some isold areas of precip,
while PW values remain about an inch or more over eastern areas. The
one thing lacking on Tue is a good disturbance moving over the area,
and the potential for widespread heavy precip over the plains Tue
evening is not as good as on Mon.  As always, we don't know when/if
a storm with heavy rain will hit a burn scar and cause flash
flooding, but with a good chance of rain both Mon and Tue over and
near the eastern mtns, there will be an elevated risk of burn scar
flooding. It looks like most if not all precip should end around
midnight or maybe just a little later.

Wed is looking similar to Mon, with continued low level upslope flow
and a disturbance expected to move over southeast CO late in the
day.  Western areas still look relatively dry, while the eastern
mtns and plains will likely see another day of widespread precip and
the potential for heavy rain, especially in the evening and into the
late night hours over the far southeast. There will also be the
potential for a few severe storms over the plains.  Once again, the
burn scars, such as Junkins, Hayden Pass, Spring and Waldo Canyon
will have an elevated risk for flash flooding. It looks a little
drier for the end of the week, other than some showers/tstms over
and near the mtns.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1155 PM MDT Sun Aug 5 2018

A weak cold front will continue to work its way south across
southeast Colorado tonight, with MVFR cigs possible at COS and PUB
early Monday morning. Upslope flow and an passing upper level
disturbance will allow for scattered thunderstorms to develop over
the higher terrain tomorrow afternoon, with storms spreading east
across the adjacent plains later tomorrow afternoon and evening.
MVFR and brief IFR conditions can be expected at COS and PUB aft
20z.

Mainly VFR conditions expected at ALS over the next 24 hours,
though can't rule out a passing tsra tomorrow afternoon and
evening.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LINE
LONG TERM...28
AVIATION...MW
Hazardous weather outlook, Aug 5, 9:45 PM MDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
945 PM MDT Sun Aug 5 2018

COZ058>089-093>099-070345-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
945 PM MDT Sun Aug 5 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

Isolated showers and thunderstorms will remain possible through
the rest of the evening, with the main threat from any storm being
lightning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms will be possible
across the southeast mountains and plains on Monday with another
round possible on Tuesday. One or two storms could become severe
both days across the southeast plains with hail greater than 1
inch in diameter and wind gusts over 60 mph. Localized flash
flooding will be possible both days, particularly for area burn
scars and urban areas.

Isolated to scattered thunderstorms will be possible through the
remainder of the work week with thunderstorms becoming more
confined to the mountains by Thursday. The main storm threats
will be locally heavy rainfall, lightning, wind gusts up to 45
mph and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed for the rest of tonight.

23/23

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:31 PM MDTAreal Flood AdvisoryPUBCuster, Pueblo119 min
Aug 5, 6:32 PM MDTSpecial Weather StatementPUBLas Animas43 min
Aug 6, 12:41 PM MDTSpecial Weather StatementPUBTeller19 min
Aug 6, 12:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller45 min
Aug 6, 1:19 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller26 min
Aug 6, 1:45 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller45 min
Aug 6, 2:21 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Aug 6, 2:27 PM MDTAreal Flood AdvisoryPUBEl Paso2 hr
Aug 6, 2:28 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
Aug 6, 3:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo48 min
Aug 6, 3:33 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 6, 3:50 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Otero, Pueblo40 min
Aug 6, 4:03 PM MDTSpecial Weather StatementPUBEl Paso42 min
Aug 6, 4:13 PM MDTSpecial Weather StatementPUBPueblo32 min
Aug 6, 4:15 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo45 min
Aug 6, 4:30 PM MDTSevere Thunderstorm WarningPUBCrowley, Otero, Pueblo45 min
Aug 6, 4:56 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo34 min
Aug 6, 5:08 PM MDTSpecial Weather StatementPUBPueblo37 min
Aug 6, 5:14 PM MDTSevere Thunderstorm WarningPUBCrowley, Kiowa, Otero30 min
Aug 6, 5:31 PM MDTSpecial Weather StatementPUBCrowley44 min
Aug 6, 5:34 PM MDTSpecial Weather StatementPUBHuerfano41 min
Aug 6, 5:37 PM MDTSpecial Weather StatementPUBTeller38 min
Aug 6, 5:42 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 6, 5:46 PM MDTSevere Thunderstorm WarningPUBTeller44 min
Aug 6, 5:52 PM MDTSevere Thunderstorm WarningPUBPueblo38 min

Nearby

Flash Flood Watches in Colorado, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.